Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 2, 2015, 4:12 PM EDT for Pulaski County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2015, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 2, 2015, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
County Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WWUS82 KFFC 022012
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT TUE JUN 2 2015
GAZ107-108-022045-
WILCOX GA-PULASKI GA-
412 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND GUSTY WINDS IN
WILCOX AND PULASKI COUNTIES UNTIL 445 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINEVIEW...OR 11 MILES SOUTH OF
HAWKINSVILLE...MOVING EAST AT 10 MPH.
HEAVY RAIN AND WIND GUSTS UP TO 35 MPH ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WILCOX AND PULASKI COUNTIES THROUGH 445 PM
EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
PINEVIEW...WALLACE...CEDAR CREEK...OCMULGEE BANKS...FINLEYSON AND
POPE CITY.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3206 8360 3219 8355 3223 8335 3222 8333
3201 8336
TIME...MOT...LOC 2012Z 272DEG 10KT 3212 8349
$$
DJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 2, 4:00 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 2, 4:00 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT TUE JUN 2 2015 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... SHORT TERM MODELS ARE IN GOOD AGREEMENT OVERALL PATTERN. THE STATIONARY FRONT WILL SLOWLY SAG TO THE SOUTH AND EAST WITH GOOD MOISTURE AVAILABLE. THE UPPER LOW WILL SLOWLY DRIFT ACROSS NORTH GEORGIA INTO THE CAROLINAS PIEDMONT BY MIDNIGHT THURSDAY MORNING. MODEL PWATS SHOWING BEST MOISTURE AHEAD OF THE LOW/FRONT MAINLY OVER EAST/SOUTH PORTIONS OF FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE DIURNAL IN NATURE WITH BEST TIMING BETWEEN 2- 8PM. SPC HAS THE ENTIRE CWA IN A MARGINAL RISK AREA FOR SEVERE THUNDERSTORMS TODAY AND ALL BUT SOME OF THE NORTHERN COUNTIES IN A MARGINAL RISK AREA FOR WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. LOCALLY HEAVY RAIN STILL POSSIBLE BUT LESS SO THAN THE PAST 2 DAYS. GUIDANCE BLEND TEMPERATURES ARE IN LINE AND SEE NO REASON TO STRAY. ATWELL && .LONG TERM /THURSDAY THROUGH TUESDAY/... SLOW MOVING UPPER LOW WILL FINALLY PUSH OUT OF THE REGION LATE THURSDAY WITH NW FLOW ALOFT PATTERN IN CONTROL THRU THE REST OF THE LONG TERM PERIOD. HARD TO FIND A SINGLE FEATURE TO LOCK IN ON BUT THERE IS A BROAD SHORT WAVE APPARENT ON SAT OVER KY THAT SHOULD INCREASE COVERAGE OF SHRA/TSRA THIS WEEKEND COMPARED WITH THUR/FRI WHICH WILL BE DRIER IN THE WAKE OF UPPER LOW CURRENTLY OVER THE AREA. INSTABILITY APPEARS STRONGLY DIURNAL AND NOT ABOVE AVERAGE FOR THIS TIME OF YEAR AND PATTERN. HOWEVER...PW VALUES WHICH AVERAGE AROUND 1.5-1.6 THUR/FRI JUMP UP TO 1.6-1.85 THIS WEEKEND AND MONDAY WHICH IS NEAR THE 91 DAY MOVING AVERAGE OF ALL-TIME DAILY MAX VALUES BASED ON KFFC/KAHN SOUNDINGS SINCE 1948...BASICALLY NEAR 98-99TH PERCENTILE BUT NOT A RECORD VALUE. WILL HAVE TO REMAIN ALERT TO HEAVY RAIN AND FLASH FLOODING POTENTIAL BEGINNING THIS WEEKEND. SNELSON && .PREV LONG TERM DISCUSSION /ISSUED 422 AM EDT TUE JUN 2 2015/ GFS/ECMWF IN PRETTY CLOSE AGREEMENT WITH THE POSITION OF THE UPPER TOUGH AS IT MOVES OFF THE EAST COAST. THE PROBLEM THE MODELS HAVE IS WITH TIMING OF THE SHORT WAVES MOVING DOWN THE NORTHWEST FLOW THAT SETS UP BEHIND THE TROUGH. FOR THIS REASON HAVE GONE WITH BROAD BRUSHING POPS EACH DAY. 17 && .AVIATION... 18Z UPDATE... UPPER LOW OVER THE REGION PRODUCING SCATTERED TO BROKEN CU THIS AFTERNOON. SCATTERED SHOWERS WILL DEVELOP DURING THE PEAK HEATING WITH ISOLATED THUNDERSTORMS POSSIBLE. WILL MENTION VC WORDING AT THIS TIME WITH A TEMPO FOR A FEW HOURS AROUND THE ATL METRO AREA DUE TO CURRENT RADAR TRENDS AND WATCH FOR ANY LOCALIZED DEVELOPMENT ELSEWHERE. LATER TONIGHT...SOME IMPACTS FROM LOWER CEILINGS AND VISIBILITY WILL BE POSSIBLE...ESPECIALLY IN THE SOUTHERN TAF SITES NEAR MCN AND CSG WHERE HIGHER MOISTURE IS EXPECTED. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE FOR WIND DIRECTION/SPEED AND VSBYS TODAY. LOW CONFIDENCE IMPACTS FROM THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 82 63 82 / 40 50 30 40 ATLANTA 65 82 66 81 / 30 40 20 20 BLAIRSVILLE 56 75 58 77 / 40 60 30 40 CARTERSVILLE 60 81 63 82 / 30 40 20 20 COLUMBUS 66 86 67 87 / 30 30 20 20 GAINESVILLE 62 79 63 79 / 30 50 30 40 MACON 63 86 65 86 / 40 30 30 30 ROME 61 82 63 83 / 30 30 20 20 PEACHTREE CITY 64 83 64 83 / 30 30 20 20 VIDALIA 67 85 67 85 / 60 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....SNELSON AVIATION...ATWELL
Hazardous weather outlook, Jun 2, 2:24 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 224 PM EDT TUE JUN 2 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 224 PM EDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE...ESPECIALLY NORTH OF A LINE FROM ROME TO CARTERSVILLE TO GAINESVILLE...WHERE A HIGHER THREAT OF HAIL AND BRIEF STRONG WIND GUSTS WILL EXIST. ALONG AND SOUTH OF I-20... ADDITIONAL STORMS WILL BE CAPABLE OF HEAVY RAIN AND GUSTY WINDS. THE WINDS COULD BE STRONG ENOUGH TO KNOCK DOWN SMALL TREE LIMBS AND BLOW AROUND LOOSE OUTDOOR OBJECTS. LOCALLY HEAVY RAIN COULD ALSO CAUSE BRIEF MINOR FLOODING IN LOW LYING AREAS...ROADS AND POOR DRAINAGE AREAS...AS WELL AS SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS ON WEDNESDAY COULD BE SEVERE AS THE UPPER LOW REMAINS IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. DJN
In the hours before
Special weather statement, Jun 2, 2:37 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT TUE JUN 2 2015
GAZ039-021900-
WILKES GA-
237 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKES COUNTY UNTIL 300 PM EDT...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LINCOLNTON...OR 8 MILES EAST
OF WASHINGTON...MOVING NORTHEAST AT 15 MPH.
HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 40 MPH ARE LIKELY WITH
THIS STORM AS IT MOVES ACROSS WILKES COUNTY THROUGH 300 PM EDT.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
HOLLIDAY PARK...METASVILLE AND AONIA.
RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS WILKES COUNTY...INCLUDING AREAS AROUND HOLLIDAY
PARK...METASVILLE AND AONIA.
LAT...LON 3365 8249 3366 8251 3365 8252 3365 8254
3364 8254 3364 8256 3365 8257 3364 8257
3365 8258 3363 8258 3364 8259 3363 8262
3378 8271 3385 8258 3383 8260
TIME...MOT...LOC 1835Z 244DEG 13KT 3374 8259
DJNSpecial weather statement, Jun 2, 3:26 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT TUE JUN 2 2015
GAZ039-022000-
WILKES GA-
326 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES COUNTY UNTIL
400 PM EDT...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHARON...OR 7 MILES SOUTH OF WASHINGTON...
MOVING NORTHEAST AT 15 MPH.
TWO TO THREE INCHES OF RAIN HAS FALLEN IN THE LAST 90 MINUTES
BETWEEN ROCKY CREEK AND HOLIDAY PARK IN SOUTHEAST WILKES COUNTY.
RUNOFF FROM STORMS MOVING OVER THE SAME AREAS WILL CAUSE MINOR
FLOODING OF SMALL CREEKS AND STREAMS...STREETS AND UNDERPASSES
ACROSS WILKES COUNTY...INCLUDING AREAS AROUND ROCKY CREEK FIRE
DEPT....HOLLIDAY PARK...METASVILLE...LUNDBERG...AONIA AND FICKLIN.
AN ADDITIONAL HALF TO ONE INCH OF RAIN IS LIKELY IN THESE AREAS.
LAT...LON 3364 8248 3366 8251 3365 8252 3364 8256
3365 8258 3363 8258 3364 8259 3363 8262
3361 8262 3360 8268 3362 8269 3361 8271
3361 8275 3365 8281 3382 8259
TIME...MOT...LOC 1924Z 245DEG 11KT 3363 8274
DJNSpecial weather statement, Jun 2, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT TUE JUN 2 2015
GAZ107-108-022045-
WILCOX GA-PULASKI GA-
412 PM EDT TUE JUN 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND GUSTY WINDS IN
WILCOX AND PULASKI COUNTIES UNTIL 445 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINEVIEW...OR 11 MILES SOUTH OF
HAWKINSVILLE...MOVING EAST AT 10 MPH.
HEAVY RAIN AND WIND GUSTS UP TO 35 MPH ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WILCOX AND PULASKI COUNTIES THROUGH 445 PM
EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
PINEVIEW...WALLACE...CEDAR CREEK...OCMULGEE BANKS...FINLEYSON AND
POPE CITY.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3206 8360 3219 8355 3223 8335 3222 8333
3201 8336
TIME...MOT...LOC 2012Z 272DEG 10KT 3212 8349
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:12 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Jun 2, 1:37 AM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 53 min |
| Jun 2, 2:17 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 43 min |
| Jun 2, 3:11 AM EDT | Special Weather Statement | FFC | Banks, Hall, Lumpkin, Towns, Union, White | 49 min |
| Jun 2, 2:37 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
| Jun 2, 3:26 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| Jun 2, 4:29 PM EDT | Special Weather Statement | FFC | Murray | 31 min |
| Jun 2, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 29 min |
| Jun 2, 5:37 PM EDT | Special Weather Statement | FFC | Murray | 38 min |
| Jun 2, 5:46 PM EDT | Flash Flood Warning | FFC | Murray | 3 hr |
| Jun 2, 6:27 PM EDT | Special Weather Statement | FFC | Whitfield | 33 min |
| Jun 2, 6:40 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 35 min |
| Jun 2, 7:32 PM EDT | Special Weather Statement | FFC | Wilkinson | 28 min |
| Jun 2, 7:43 PM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Jun 2, 7:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.